MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY DISPOSABLE MARKED SPRING TIP GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY DISPOSABLE MARKED SPRING TIP GUIDEWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number DIS150
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the dis150, disposable marked spring tip guidewire device was being used during an egd procedure on (b)(6) 2024, and ¿disposable guidewire broke during procedure in patient's stomach during dilation with a savory dilator¿.Further assessment found that the device fragmented into the surgical site, and all fragments were "retrieved using a retrieval net.No injuries reported.No surgical intervention needed.Patient was unharmed.Patient left same day.10 minute delay during procedure".The patient's current status is "alive".The procedure was completed with another dis150 device.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned and no photographic evidence was provided therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A 2 year lot history review shows a total of 2 devices for this lot number and failure mode.(b)(4).Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0002.Per the instructions for use, the user is advised the following: 1.Carefully inspect the unit to verify that the sterile package of the product has not been damaged in shipment.2.Remove the guidewire from packaging and remove the tape attached to wire.Carefully inspect it for any damage that may have occurred during transit or handling.3.Positioning of guidewire: guidewire is inserted through the biopsy channel of an endoscope with the spring tip to be located just past the esophogastric (e.G.) junction into the gastric cavity.The endoscope is then withdrawn.The guidewire should be monitored externally using markings as dental arch reference points before and during dilatation.Note: the marking bands are used to determine the location of the distal spring tip from the dentures: 2 bands = 40 cm 5 bands = 100 cm 3 bands = 60 cm 6 bands = 120 cm 4 bands = 80 cm 7 bands = 140 cm.A simple formula to remember is to multiply the number of bands by 20 (i.E., 2 x 20 = 40 cm).We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the dis150, disposable marked spring tip guidewire device was being used during an egd procedure on 08may24, and ¿disposable guidewire broke during procedure in patient's stomach during dilation with a savory dilator¿.Further assessment found that the device fragmented into the surgical site, and all fragments were "retrieved using a retrieval net.No injuries reported.No surgical intervention needed.Patient was unharmed.Patient left same day.10 minute delay during procedure".The patient's current status is "alive".The procedure was completed with another dis150 device.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
DISPOSABLE MARKED SPRING TIP GUIDEWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key19365469
Report Number3007305485-2024-00079
Device Sequence Number11708644
Product Code OCY
UDI-Device Identifier10653405986553
UDI-Public(01)10653405986553(17)250420(10)202304215
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2025
Device Catalogue NumberDIS150
Device Lot Number202304215
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age84 YR
Patient SexMale
Patient EthnicityNon Hispanic